IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 6499 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   References

 Article Access Statistics
    Viewed1756    
    Printed26    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 


 
LETTER TO EDITOR
Year : 1994  |  Volume : 60  |  Issue : 3  |  Page : 176

Depression manifesting as urticaria



Correspondence Address:
M M Udagani


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions



How to cite this article:
Udagani M M. Depression manifesting as urticaria. Indian J Dermatol Venereol Leprol 1994;60:176

How to cite this URL:
Udagani M M. Depression manifesting as urticaria. Indian J Dermatol Venereol Leprol [serial online] 1994 [cited 2019 Aug 21];60:176. Available from: http://www.ijdvl.com/text.asp?1994/60/3/176/4033


To the Editor,

I wish to express my comments on report entitled as depression manifesting as urticaria published in IJ DVL (1993; 59: 41-2) with reference to following important statement.

They were given antihistamines and later oral corticosteriods over a period of 4 to 7 months the poor response to treatment they were subjected to the psychiatrist - ­histamine release from the mast cells can be provoked by cholinergic agonists.'

1. Patients with chronic urticaria for the period of 4 to 7 months, the disease itself might have resulted in state of depression.

2. Corticosteroids are known to produce psychiatric problems, therefore administration of corticosteroids for a long time might have resulted in state of depression.

3. Administration of imipramine in these patients might have also acted as cholinergic antagonist. [1]

Therefore state of depression must have resulted due to chronicity of urticarial condition and partly due to administered drugs before submitting the patients to psyciatrist.

 
  References Top

1.Kolb L C. Noye's Modern Clinical Psychiatry, 7th edn. New Delhi : Oxford & IBH Publishing Co, 1970; 585-6.  Back to cited text no. 1    




 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow